MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

AGA MEDICAL CORPORATION AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-VSD-MUSC-012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Tachycardia (2095)
Date of Event 10/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of the device having an unstable position, the defect being larger after the occluder was deployed and removed, hypotension and tachycardia was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
On (b)(6) 2019, a 12 mm amplatzer muscular vsd occluder was selected for a postinfarct vsd closure.The device was deployed in the vsd, but due to an unstable position it was recaptured/redeployed; it was aligned horizontally and not in-line with the septum.After recapturing the device, the defect was larger than prior to the procedure.The patient became hypotensive and tachycardic, ecmo therapy was initiated, and the patient was sent to cardiac surgery for vsd closure.The defect was successfully closed with a patch.The patient is in the icu and remains on ecmo support.The user indicated that this was a complicated surgery due to the unstable tissue (post-ischemic, post-infarct) of the defect.

Brand Name
AMPLATZER MUSCULAR VSD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key9367463
Report Number2135147-2019-00407
Device Sequence Number16789052
Product Code MLV
UDI-Device Identifier00811806011820
UDI-Public00811806011820
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P040040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model Number9-VSD-MUSC-012
Device Catalogue Number9-VSD-MUSC-012
Device Lot Number5097362
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2019
Initial Report FDA Received Date11/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;